Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

October 14, 2021Gonzales County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Oct 14, 2021, 2:04 AM CDT for Gonzales County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2021, 2:04 AM CDT (07:04 UTC)
Expired
Oct 14, 2021, 2:45 AM CDT
In force
41 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.00 in
Wind
40

County Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WWUS84 KEWX 140704
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
204 AM CDT Thu Oct 14 2021
 
TXZ207-221-223-140745-
Guadalupe TX-Gonzales TX-Wilson TX-
204 AM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of southeastern
Guadalupe, Gonzales and northeastern Wilson Counties through 245 AM
CDT...

At 204 AM CDT, Doppler radar was tracking a strong thunderstorm near 
Pandora, or 8 miles northeast of Stockdale, moving northeast at 40 
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Gonzales, Nixon, Smiley, Pandora, Palmeto State Park, Leesville, Oak
Forest, Belmont, Wrightsboro, Cost, Ottine, Hamon, Bebe and
Monthalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2943 9729 2920 9770 2922 9773 2917 9780
      2935 9796 2965 9762 2963 9759 2967 9753
TIME...MOT...LOC 0704Z 239DEG 42KT 2930 9785 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 14, 1:45 AM CDT, 19 minutes earlier.

Area forecast discussion, Oct 14, 1:45 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
145 AM CDT Thu Oct 14 2021

.SHORT TERM (Today through Friday)...
The bulk of the shower and thunderstorm activity has now pushed east
of the I-35 corridor with some isolated redevelopment behind the
main line. The complex of storms continues to produce healthy
rainfall rates with MRMS precipitation estimation showing a large
swatch of 3 to 7 inches of rainfall extending from Bexar County
through Comal and into Hays. It also clips the eastern and southern
portions of Kendall and Blanco County. Thus far it looks like the
heaviest rainfall fell from just east of Bulverde to Canyon Lake to
Wimberley.

The 10 PM Advisory from the NHC had Pamela dissipating west of
Laredo and to the southwest of Eagle Pass. Looking at the surface
observations any low level circulation remaining from Pamela is no
longer evident. Based on the radar and GOES-16 Water Vapor though it
is obvious that the moisture from Pamela is what fed the heavy rains
overnight. Based on the northerly winds at some sites and the WPC
surface front analysis the convection did help push the weak Pacific
front through parts of the area.

Looking at the rest of this morning and the day today the bulk of
the convection will continue to push eastward. High resolution
models do support what we are seeing on radar as of 2 am which is
some isolated activity developing behind the main complex. This
activity will continue to push eastward through the morning as well
with the general consensus being that it will be east and out of the
area between 9 am and noon. Based on how the isolated convection
evolves through the morning hours some of the western end of the
Flash Flood Watch may be allowed to expire early, with the rest
being dropped early later in the morning hours. Once precipitation
ends by mid morning a dry rest of the day with some clearing is in
store for the area with highs in the 80s. The forecast will continue
dry for the overnight hours tonight with lows in the mid 60s to low
70s.

The stronger front arrives by mid-day tomorrow. This is the front we
have all been waiting for that will give South Central Texas the
first real taste of Fall. While the bulk of the moisture will be
pulled northeast by the upper trough today, Precipitable Water
values do remain around 1.5 inches through Friday. This may be
enough per some of the high resolution models to develop a thin line
of showers and a few thunderstorms ahead of the front. While some
mesoscale models are completely dry or have only a few showers and
storms, others like the Texas Tech WRf, NAM Nest, and FV3 High Res
do show some activity across the Edwards Plateau and I-10 corridor
southward. Some models forecast soundings do show enough instability
recovered from this morning's event to support a few isolated
thunderstorms. Have maintained 20 PoPs through the day on Friday,
generally along and south of the I-10 corridor. Behind the front
north winds will kick in ushering in cooler and drier air. Given the
earlier arrival of the front some areas of the Hill Country may not
get out of the 70s on Friday.

&&

.LONG TERM (Friday Night through Wednesday)...
High pressure will build over the region Friday night behind the cold
front which will have moved off the coast. An upper level ridge will
push over Texas starting Friday night and remain over the weekend.
Breezy northerly winds will continue to bring cooler, drier air into
the region. Low temperatures Saturday morning and highs Saturday
afternoon will be 10 to 15 degrees cooler than Friday. Sunday's lows
will drop a few degrees further while highs will be about the same.
Monday the upper pattern will become more zonal and the low level
high will move off to the east. The low level flow will turn to the
southeast bringing a warmer, moister airmass back into South Central
Texas. Temperatures will warm back up to near normal by Tuesday and
remain there through the end of the period. Some models are bringing
another cold front into the region mid-week, but there is not good
agreement. For now we will keep the forecast dry and see which way
the consensus trends.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              83  70  82  54  73 /  60  -   10   0   0
Austin Bergstrom Intl Airport  83  69  84  52  73 /  60  -   10   0   0
New Braunfels Muni Airport     86  69  85  54  74 /  60  -   20   0   0
Burnet Muni Airport            83  65  77  50  72 /  20   0   0   0   0
Del Rio Intl Airport           90  69  85  56  77 /   0   0  20   0   0
Georgetown Muni Airport        82  68  80  51  72 /  50  -   -    0   0
Hondo Muni Airport             88  68  87  52  74 /  10  -   20   0   0
San Marcos Muni Airport        84  68  85  52  74 /  60  -   10   0   0
La Grange - Fayette Regional   84  73  87  55  76 /  80  -   20   0   0
San Antonio Intl Airport       87  71  86  55  73 /  40  -   20   0   0
Stinson Muni Airport           89  72  88  57  76 /  40  -   20   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for Atascosa-Bandera-Bastrop-
Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio-Gillespie-
Gonzales-Guadalupe-Hays-Karnes-Kendall-Lavaca-Lee-Llano-Medina-
Travis-Williamson-Wilson.

&&

Short-Term/Aviation...Treadway/Platt
Long-Term...05
Decision Support...76
Hazardous weather outlook, Oct 13, 3:37 AM CDT, 22 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
337 AM CDT Wed Oct 13 2021

TXZ171>173-183>194-202>209-217>225-228-140845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
337 AM CDT Wed Oct 13 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and thunderstorms will continue Wednesday.
The main event is currently forecast to arrive Wednesday evening
and continue into Thursday morning. There is a moderate risk for
excessive rainfall leading to flash flooding during this time
along and west of the I-35 corridor. An axis of 3-5 inches of
rainfall is currently forecast across the Hill Country and
southern Edwards Plateau, with isolated higher amounts up to 7
inches. 1-4 inches of rainfall is forecast along the Rio Grande
and I-35 corridor. A Flash Flood Watch is in effect roughly along
and west of the I-35 corridor. Rainfall amounts of less than 1
inch is forecast east of the watch area.

In addition, there is a very low but nonzero risk for a tornado or
perhaps some damaging winds late Wednesday afternoon through
Wednesday night, mainly over the western half of our region.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms will continue into Thursday
morning with the possibility of heavy rainfall leading to Flash
Flooding. Activity will be impacting areas of the I-35 corridor
and points eastward through the morning hours. Rainfall should end
west to east across the area by the afternoon hours Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit rainfall totals.

In the hours before

Local storm report, Oct 14, 1:14 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
114 AM CDT THU OCT 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     HEAVY RAIN       4 SSW KYLE              29.94N 97.89W
10/14/2021  M5.00 INCH       HAYS               TX   PUBLIC

            MEASURED OVER PAST 3 HOURS.

&&

JR
Local storm report, Oct 14, 1:26 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT THU OCT 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HEAVY RAIN       5 SSE CANYON LAKE       29.81N 98.23W
10/14/2021  M5.54 INCH       COMAL              TX   MESONET

            MEASURED IN PAST 6 HOURS AT USGS GAUGES
            ALONG BEER CREEK.

&&

JR
Local storm report, Oct 14, 1:30 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 AM CDT THU OCT 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HEAVY RAIN       5 SSE CANYON LAKE       29.81N 98.23W
10/14/2021  M5.54 INCH       COMAL              TX   MESONET

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 5
            SSE CANYON LAKE. MEASURED IN PAST 6 HOURS AT
            USGS GAUGES ALONG BEAR CREEK.

&&

JR
Local storm report, Oct 14, 1:50 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 AM CDT THU OCT 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     HEAVY RAIN       6 E CANYON LAKE         29.88N 98.17W
10/14/2021  M5.45 INCH       COMAL              TX   MESONET

            MEASURED IN PAST 6 HOURS BY GBRA GAUGE.

&&

JR
Local storm report, Oct 14, 1:56 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 AM CDT THU OCT 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HEAVY RAIN       4 SSW WIMBERLEY         29.95N 98.11W
10/14/2021  M5.72 INCH       HAYS               TX   PUBLIC

            MEASURED IN PAST 6 HOURS BY GBRA GAUGE.

&&

JR
Special weather statement, Oct 14, 2:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
204 AM CDT Thu Oct 14 2021

TXZ207-221-223-140745-
Guadalupe TX-Gonzales TX-Wilson TX-
204 AM CDT Thu Oct 14 2021

...A strong thunderstorm will impact portions of southeastern
Guadalupe, Gonzales and northeastern Wilson Counties through 245 AM
CDT...

At 204 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pandora, or 8 miles northeast of Stockdale, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gonzales, Nixon, Smiley, Pandora, Palmeto State Park, Leesville, Oak
Forest, Belmont, Wrightsboro, Cost, Ottine, Hamon, Bebe and
Monthalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2943 9729 2920 9770 2922 9773 2917 9780
      2935 9796 2965 9762 2963 9759 2967 9753
TIME...MOT...LOC 0704Z 239DEG 42KT 2930 9785

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:44 PM CDTSpecial Weather StatementEWXKendall46 min
Oct 13, 7:53 PM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr3 hr
Oct 13, 8:05 PM CDTTornado WarningEWXBlanco, Comal, Kendall25 min
Oct 13, 8:21 PM CDTSpecial Weather StatementEWXWilliamson39 min
Oct 13, 8:28 PM CDTSpecial Weather StatementEWXComal, Hays47 min
Oct 13, 8:35 PM CDTAreal Flood AdvisoryEWXBlanco3 hr
Oct 13, 8:55 PM CDTFlash Flood Warning Considerable damage threatEWXBlanco, Kendall6 hr
Oct 13, 9:25 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Hays3 hr
Oct 13, 9:49 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal3 hr
Oct 13, 9:55 PM CDTAreal Flood AdvisoryEWXTravis3 hr
Oct 13, 10:24 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Oct 13, 10:38 PM CDTAreal Flood AdvisoryEWXHays, Travis3 hr
Oct 13, 10:52 PM CDTRiver Flood WarningEWXBlanco, Hays3 hr
Oct 13, 11:00 PM CDTFlash Flood Warning Considerable damage threatEWXHays6 hr
Oct 13, 11:49 PM CDTAreal Flood AdvisoryEWXBastrop, Travis, Williamson4 hr
Oct 13, 11:59 PM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe4 hr
Oct 14, 12:46 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Comal, Guadalupe, Hays10 hr
Oct 14, 12:57 AM CDTRiver Flood WarningEWXHays4 hr
Oct 14, 1:04 AM CDTFlash Flood WarningEWXBexar, Comal4 hr
Oct 14, 1:11 AM CDTAreal Flood AdvisoryEWXCaldwell, Gonzales, Guadalupe, Wilson3 hr
Oct 14, 1:50 AM CDTRiver Flood WarningEWXComal, Guadalupe7 hr
Oct 14, 2:39 AM CDTSpecial Weather StatementEWXGonzales51 min
Oct 14, 2:48 AM CDTTornado WarningEWXGonzales, Lavaca27 min
Oct 14, 3:11 AM CDTRiver Flood WarningEWXComal, Guadalupe4 hr
Oct 14, 3:17 AM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee3 hr
Oct 14, 3:19 AM CDTTornado WarningEWXGonzales, Lavaca26 min
Oct 14, 3:39 AM CDTTornado WarningEWXFayette, Gonzales, Lavaca36 min
Oct 14, 3:42 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Gonzales, Guadalupe, Karnes, Lavaca, Wilson7 hr
Oct 14, 4:13 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe3 hr
Oct 14, 4:24 AM CDTSevere Thunderstorm WarningEWXFayette, Gonzales, Lavaca66 min
Oct 14, 5:07 AM CDTFlash Flood Warning Considerable damage threatEWXFayette5 hr
Oct 14, 5:10 AM CDTSevere Thunderstorm WarningEWXLavaca21 min
Oct 14, 5:36 AM CDTRiver Flood WarningEWXCaldwell, Hays8 hr
Oct 14, 5:36 AM CDTRiver Flood WarningEWXCaldwell, Gonzales38 hr
Oct 14, 6:27 AM CDTFlash Flood Warning Considerable damage threatEWXDeWitt, Karnes, Lavaca6 hr
Oct 14, 7:15 AM CDTRiver Flood WarningEWXTravis6 hr
Oct 14, 7:19 AM CDTRiver Flood WarningEWXGonzales3 days
Oct 14, 7:52 AM CDTRiver Flood WarningEWXGuadalupe3 hr
Oct 14, 8:23 AM CDTRiver Flood WarningEWXBexar7 hr
Oct 14, 8:28 AM CDTRiver Flood WarningEWXBexar21 hr
Oct 14, 8:28 AM CDTRiver Flood WarningEWXBexar, Wilson29 hr
Oct 14, 8:29 AM CDTRiver Flood WarningEWXBexar12 hr
Oct 14, 9:10 AM CDTRiver Flood WarningEWXDeWitt3 days
Oct 14, 9:11 AM CDTRiver Flood WarningEWXDeWitt5 days
Oct 14, 10:54 AM CDTRiver Flood WarningEWXKarnes, Wilson33 hr
Oct 14, 10:55 AM CDTRiver Flood WarningEWXKarnes45 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.